Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 7:06 PM CDT for Comanche County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 30, 2004, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 010006
SVRFTW
TXC093-010100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 13 MILES WEST OF COMANCHE...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COMANCHE AROUND 730 PM CDT
HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
SIGNIFICANT PROPERTY DAMAGE OR INJURY MAY BE CAUSED BY THE WIND
DRIVEN HAIL. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY
AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3204 9872 3210 9846 3197 9835 3198 9826
3184 9817 3177 9834 3176 9870 3195 9883
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 3:11 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 61 48 70 / 100 70 0 0 WACO, TX 61 66 49 72 / 80 80 0 0 PARIS, TX 58 62 49 70 / 100 70 0 0 DENTON, TX 53 61 47 70 / 100 70 0 0 MCKINNEY, TX 56 61 48 70 / 100 70 0 0 DALLAS, TX 56 62 48 71 / 100 70 0 0 TERRELL, TX 61 63 49 71 / 100 70 0 0 CORSICANA, TX 62 67 49 71 / 80 80 0 0 TEMPLE, TX 62 68 49 72 / 70 80 30 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159. TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097... TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181... TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429... TXC439...TXC497...TXC503. && 42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE. A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH TEXAS TONIGHT. ROBBINS
In the hours before
Local storm report, Apr 30, 5:57 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 7 S PALO PINTO 32.67N 98.30W
04/30/2004 PALO PINTO TX TRAINED SPOTTER
4 INCH TREE LIMBS DOWN NEAR PALO PINTO LAKELocal storm report, Apr 30, 6:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0620 PM HAIL 1 S MINERAL WELLS 32.81N 98.08W
04/30/2004 0.75 INCH PALO PINTO TX TRAINED SPOTTER
DIME HAIL SOUTH OF MINERAL WELLSLocal storm report, Apr 30, 6:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0626 PM HAIL 5 NW HUCKABAY 32.40N 98.36W
04/30/2004 1.75 INCH ERATH TX PUBLICSpecial weather statement, Apr 30, 6:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO COUNTIES NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT FRI APR 30 2004 TXZ141-142-010100- COMANCHE-MILLS- 658 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR COMANCHE AND MILLS COUNTIES... A SEVERE THUNDERSTORM WILL MOVE FROM BROWN COUNTY INTO COMANCHE COUNTY BY 730 PM CDT. WARNINGS FOR COMANCHE COUNTY FOR LARGE HAIL AND STRONG WINDS WILL LIKELY BE REQUIRED IF THE STORM MAINTAINS ITS CURRENT INTENSITY. OTHER THUNDERSTORMS MAY DEVELOP SOUTH OF THE BROWN COUNTY STORM AND MOVE INTO MILLS COUNTY BETWEEN 730 PM AND 9 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
Special weather statement, Apr 30, 6:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT FRI APR 30 2004 TXZ141-142-010100- COMANCHE-MILLS- 658 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR HAMILTON AND MILLS COUNTIES... A SEVERE THUNDERSTORM WILL MOVE FROM BROWN COUNTY INTO HAMILTON COUNTY BY 730 PM CDT. WARNINGS FOR HAMILTON COUNTY FOR LARGE HAIL AND STRONG WINDS WILL LIKELY BE REQUIRED IF THE STORM MAINTAINS ITS CURRENT INTENSITY. OTHER THUNDERSTORMS MAY DEVELOP SOUTH OF THE BROWN COUNTY STORM AND MOVE INTO MILLS COUNTY BETWEEN 730 PM AND 9 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
Local storm report, Apr 30, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0637 PM HAIL 6 W WEATHERFORD 32.76N 97.87W
04/30/2004 1.00 INCH PARKER TX TRAINED SPOTTER
AMATEUR RADIO SPOTTERSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 53 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 62 min |
| Apr 30, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 55 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 44 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 46 min |
| Apr 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 48 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Dallas, Hamilton, Tarrant | 63 min |
| Apr 30, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 30, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Apr 30, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
| Apr 30, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 51 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| Apr 30, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 42 min |
| Apr 30, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 55 min |
| Apr 30, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 29 min |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 59 min |
| May 1, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| May 1, 1:04 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 62 min |
| May 1, 2:05 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:50 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 4:50 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 6:38 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| May 1, 9:26 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.